Alert archive / Montana / Lake Wind Advisories in 2012
Lake Wind Advisory 7, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Aug 22, 2012, 2:32 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Aug 24, 2012, 8:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2012, 2:32 PM MDT (20:32 UTC)
- In effect from
- Aug 24, 2012, 8:00 AM MDT
- Expired
- Aug 24, 2012, 4:10 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS75 KMSO 222032 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MDT WED AUG 22 2012 .A STRONG FRONTAL SYSTEM WILL DROP OUT OF CANADA AND BRING STRONG WEST WINDS TO PORTIONS OF WESTERN MONTANA AND NORTH-CENTRAL IDAHO FRIDAY. STRONGEST WINDS WILL BE IMPACTING THE HIGHER TERRAIN ACROSS NORTHWEST MONTANA FRIDAY MORNING WITH GUSTS IN EXCESS OF 50 MPH. WINDS WILL BE INCREASING ELSEWHERE ACROSS WESTERN MONTANA DURING THE DAY ON FRIDAY. HOWEVER...LEMHI COUNTY IS ANOTHER AREA WHERE WIND GUSTS UP TO 50 MPH ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. MTZ002-231100- /O.NEW.KMSO.WI.Y.0021.120824T0900Z-120825T0000Z/ WEST GLACIER REGION- 232 PM MDT WED AUG 22 2012 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING THURSDAY NIGHT BEFORE PEAKING DURING THE DAY FRIDAY. OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR VERY WINDY CONDITIONS. IN ADDITION... TEMPERATURES WILL STRUGGLE TO MAKE IT OUT OF THE 40S IN THE MOUNTAINS...WITH ONLY 50S AT THE LOWER ELEVATIONS ON FRIDAY. * WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD SEE GUSTS UP TO 70 MPH. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ009-010-231100- /O.NEW.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 232 PM MDT WED AUG 22 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING FRIDAY MORNING...PEAKING FRIDAY AFTERNOON THROUGH EARLY EVENING. * WINDS: WEST 5-15 MPH FRIDAY MORNING...INCREASING TO 20 TO 30 MPH DURING THE AFTERNOON. GUSTS UP TO 50 MPH ARE POSSIBLE...MAINLY OVER THE HIGHER TERRAIN. WINDS WILL BE DECREASING AGAIN AFTER NIGHTFALL FRIDAY EVENING. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-231100- /O.NEW.KMSO.LW.Y.0007.120824T1400Z-120825T0000Z/ FLATHEAD/MISSION VALLEYS- 232 PM MDT WED AUG 22 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MDT FRIDAY. * IMPACTS/TIMING: STRONG WINDS WILL DEVELOP FRIDAY MORNING CREATING INCREASED WAVE HEIGHTS. CHOPPY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS SHOULD OCCUR IN THE EARLY TO MID AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
5 follow-up statements
200 WWUS75 KMSO 231034 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 434 AM MDT THU AUG 23 2012 .A STRONG FRONTAL SYSTEM WILL DROP OUT OF CANADA AND BRING STRONG WEST WINDS TO PORTIONS OF WESTERN MONTANA AND NORTH-CENTRAL IDAHO FRIDAY. STRONGEST WINDS WILL BE IMPACTING THE HIGHER TERRAIN ACROSS NORTHWEST MONTANA FRIDAY MORNING WITH GUSTS IN EXCESS OF 50 MPH. WINDS WILL BE INCREASING ELSEWHERE ACROSS WESTERN MONTANA DURING THE DAY ON FRIDAY. HOWEVER...LEMHI COUNTY IS ANOTHER AREA WHERE WIND GUSTS UP TO 50 MPH ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. MTZ002-232130- /O.CON.KMSO.WI.Y.0021.120824T0900Z-120825T0000Z/ WEST GLACIER REGION- 434 AM MDT THU AUG 23 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING TONIGHT BEFORE PEAKING DURING THE DAY FRIDAY. OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR VERY WINDY CONDITIONS. IN ADDITION... TEMPERATURES WILL STRUGGLE TO MAKE IT OUT OF THE 40S IN THE MOUNTAINS...WITH ONLY 50S AT THE LOWER ELEVATIONS ON FRIDAY. * WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD SEE GUSTS UP TO 70 MPH. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ009-010-232130- /O.CON.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 434 AM MDT THU AUG 23 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING FRIDAY MORNING...PEAKING FRIDAY AFTERNOON THROUGH EARLY EVENING. * WINDS: WEST 5-15 MPH FRIDAY MORNING...INCREASING TO 20 TO 30 MPH DURING THE AFTERNOON. GUSTS UP TO 50 MPH ARE POSSIBLE... MAINLY OVER THE HIGHER TERRAIN. WINDS WILL BE DECREASING AGAIN AFTER NIGHTFALL FRIDAY EVENING. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-232130- /O.CON.KMSO.LW.Y.0007.120824T1400Z-120825T0000Z/ FLATHEAD/MISSION VALLEYS- 434 AM MDT THU AUG 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT FRIDAY. * IMPACTS/TIMING: STRONG WINDS WILL DEVELOP FRIDAY MORNING CREATING INCREASED WAVE HEIGHTS. CHOPPY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS SHOULD OCCUR IN THE EARLY TO MID AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
067 WWUS75 KMSO 231919 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 119 PM MDT THU AUG 23 2012 MTZ002-241100- /O.CON.KMSO.WI.Y.0021.120824T0900Z-120825T0000Z/ WEST GLACIER REGION- 119 PM MDT THU AUG 23 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING TONIGHT BEFORE PEAKING DURING THE DAY FRIDAY. OUTDOOR ENTHUSIASTS PLANNING TO GO INTO THE HIGHER TERRAIN OF GLACIER NATIONAL PARK SHOULD BE PREPARED FOR VERY WINDY CONDITIONS. * WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD SEE GUSTS UP TO 70 MPH. * LOCATIONS IMPACTED INCLUDE...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ009-010-241100- /O.CON.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 119 PM MDT THU AUG 23 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING FRIDAY MORNING...PEAKING FRIDAY AFTERNOON THROUGH EARLY EVENING. * WINDS: WEST 10 TO 20 MPH FRIDAY MORNING...INCREASING TO 20 TO 30 MPH BY MID DAY. GUSTS UP TO 50 MPH ARE POSSIBLE... MAINLY OVER THE HIGHER TERRAIN. WINDS SHOULD DIMINISH FRIDAY EVENING. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-241100- /O.CON.KMSO.LW.Y.0007.120824T1400Z-120825T0000Z/ FLATHEAD/MISSION VALLEYS- 119 PM MDT THU AUG 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT FRIDAY. * IMPACTS/TIMING: STRONG WINDS WILL DEVELOP FRIDAY MORNING CREATING INCREASED WAVE HEIGHTS. CHOPPY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS SHOULD OCCUR IN THE EARLY TO MID AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
960 WWUS75 KMSO 240939 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 339 AM MDT FRI AUG 24 2012 MTZ002-241745- /O.CON.KMSO.WI.Y.0021.000000T0000Z-120825T0000Z/ WEST GLACIER REGION- 339 AM MDT FRI AUG 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: WESTERLY WINDS WILL BE PEAKING DURING THE DAY TODAY. OUTDOOR ENTHUSIASTS PLANNING TO GO INTO THE HIGHER TERRAIN OF GLACIER NATIONAL PARK SHOULD NOT ONLY BE PREPARED FOR VERY WINDY CONDITIONS...BUT MUCH COOLER TEMPERATURES. TEMPERATURES ABOVE 6000 FEET WILL STRUGGLE TO GET OUT OF THE 40S. * WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD SEE GUSTS UP TO 70 MPH. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ009-010-241745- /O.CON.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 339 AM MDT FRI AUG 24 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING THIS MORNING...PEAKING THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: WEST 10 TO 20 MPH LATER THIS MORNING WILL BE INCREASING TO 20 TO 30 MPH BY MID-DAY. GUSTS UP TO 50 MPH ARE POSSIBLE... MAINLY OVER THE HIGHER TERRAIN. WINDS WILL DIMINISH THIS EVENING. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-241745- /O.CON.KMSO.LW.Y.0007.120824T1400Z-120825T0000Z/ FLATHEAD/MISSION VALLEYS- 339 AM MDT FRI AUG 24 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING. * IMPACTS/TIMING: GUSTY WINDS WILL DEVELOP THIS MORNING CREATING INCREASED WAVE HEIGHTS. CHOPPY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS SHOULD OCCUR IN THE EARLY TO MID AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
882 WWUS75 KMSO 241724 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1124 AM MDT FRI AUG 24 2012 IDZ009-010-250130- /O.CON.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 1124 AM MDT FRI AUG 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: WEST 15 TO 25 MPH. GUSTS UP TO 40 MPH ARE POSSIBLE... MAINLY OVER THE HIGHER TERRAIN. WINDS WILL DIMINISH THIS EVENING. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ002-250000- /O.CON.KMSO.WI.Y.0021.000000T0000Z-120825T0000Z/ WEST GLACIER REGION- 1124 AM MDT FRI AUG 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: WESTERLY WINDS WILL BE PEAKING DURING THE DAY TODAY. OUTDOOR ENTHUSIASTS PLANNING TO GO INTO THE HIGHER TERRAIN OF GLACIER NATIONAL PARK SHOULD NOT ONLY BE PREPARED FOR VERY WINDY CONDITIONS...BUT MUCH COOLER TEMPERATURES. TEMPERATURES ABOVE 6000 FEET WILL STRUGGLE TO GET OUT OF THE 40S. * WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD SEE GUSTS UP TO 70 MPH. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-250000- /O.CON.KMSO.LW.Y.0007.000000T0000Z-120825T0000Z/ FLATHEAD/MISSION VALLEYS- 1124 AM MDT FRI AUG 24 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: GUSTY WESTERLY WINDS AND CHOPPY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
286 WWUS75 KMSO 242210 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 410 PM MDT FRI AUG 24 2012 MTZ003-242315- /O.CAN.KMSO.LW.Y.0007.000000T0000Z-120825T0000Z/ FLATHEAD/MISSION VALLEYS- 410 PM MDT FRI AUG 24 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE WIND ADVISORY. WIND AND IMPACTS ON FLATHEAD LAKE HAVE DECREASED SO HAVE CANCELLED THE LAKE WIND ADVISORY. $$ IDZ009-010-250400- /O.CON.KMSO.WI.Y.0021.000000T0000Z-120825T0400Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 410 PM MDT FRI AUG 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: WEST 15 TO 25 MPH. GUSTS UP TO 40 MPH ARE POSSIBLE... MAINLY OVER THE HIGHER TERRAIN. WINDS WILL DIMINISH THIS EVENING. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ002-250000- /O.CON.KMSO.WI.Y.0021.000000T0000Z-120825T0000Z/ WEST GLACIER REGION- 410 PM MDT FRI AUG 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: WESTERLY WINDS WILL BE PEAKING DURING THE DAY TODAY. OUTDOOR ENTHUSIASTS PLANNING TO GO INTO THE HIGHER TERRAIN OF GLACIER NATIONAL PARK SHOULD NOT ONLY BE PREPARED FOR VERY WINDY CONDITIONS...BUT MUCH COOLER TEMPERATURES. TEMPERATURES ABOVE 6000 FEET WILL STRUGGLE TO GET OUT OF THE 40S. * WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Aug 22, 8:14 AM MDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 22, 8:14 AM MDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
814 AM MDT Wed Aug 22 2012
.UPDATE...Issued a Fire Weather Watch for the Bitterroot...
Deerlodge/Beaverhead National Forests for winds and low relative
humidities Thursday afternoon and evening.
&&
.DISCUSSION...Due to the expected increase in westerly winds and
lowering of relative humidities ahead and with a cool front, we
have issued a Fire Weather Watch to highlight these conditions
while considering surface fuels and the number of existing fires.
Cooler, more moist air will invade northern Idaho and western
Montana Thursday night for improving conditions fire weather-wise.
&&
.AVIATION...Scattered showers and thunderstorms remain across
northwestern Montana this morning which will continue to affect
areas around KGPI. Showers will quickly dissipate and move out of
western Montana as sunrise approaches. Today will be a nicer day
with mostly sunny skies as high pressure builds back into the
region. Breezy afternoon west winds will begin to pick up for all
aviation sites after 22/2000Z and begin to diminish around sunset
tonight.
&&
.PREV DISCUSSION... /ISSUED 405 AM MDT Wed Aug 22 2012/
DISCUSSION...The upper trough continues to weaken as it swings
through northwest Montana this hour. Still have some scattered
showers and isolated thunderstorms across portions of western
Montana but these should weaken and be east of the area by mid
morning. Behind the trough a cool day can be expected with some
increased afternoon west winds. A weak upper level ridge will
build over the region tonight into Thursday in advance of the next
Pacific weather system. Clear and calm conditions tonight will be
conducive to some decent radiational cooling for Thursday morning
readings below average. Thursday, expect warming and drying
conditions with increased afternoon and evening winds.
Thursday night through Saturday...The ridge of high pressure will be
short lived with the next storm system approaching from the
northwest. This system will be relatively dry, with most of the
moisture being confined to the extreme northwest portion of
Montana, including Glacier National Park. The main concern with
this system will be the increased dry west winds affecting area
fires. West winds will begin to pick up Thursday night and be at
their peak Friday afternoon and evening. Winds could gust as high as
30 mph in the valleys Friday with the higher terrain along the
Continental Divide seeing occasional gust approaching 40 mph. Area
lakes, especially Flathead Lake, will see increased choppy
conditions Friday. Backpackers and outdoor enthusiast should be
prepared for cold and very wind conditions in the high country.
Along with the wind, temperatures will be dropping quit rapidly
after the frontal passage Friday. Friday's highs will barely make
it into the 70s for the valleys of western Montana, with areas in
Glacier Park topping out in the low to mid 40s. Lows Friday night
and Saturday morning will be approaching freezing and below in
some areas along the divide, the valleys dropping into the low
40s. Temperatures will begin to rebound on Saturday with another
high pressure ridge moving back into the region. Valleys will be
back in the upper 70s, however the higher terrain will remain
chilly with highs in the upper 50s.
Sunday through Tuesday the models are coming into better agreement
that a ridge of high pressure will build over the region and
return north central Idaho and western Montana to warming and drying
conditions. Temperatures have been trended up and chances of
precipitation decreased to account for this. Models now show a
break down of the ridge Wednesday of next week with a cold frontal
passage. They vary a bit on frontal passage timing, but Wednesday should
be cooler and more showers with this feature.
AVIATION...Scattered showers and thunderstorms remain across
northwestern Montana this morning which will continue to affect
areas around KGPI. Showers will quickly dissipate and move out of
western Montana as sunrise approaches. Today will be a nicer day
with mostly sunny skies as high pressure builds back into the
region. Breezy afternoon west winds will begin to pick up for all
aviation sites after 22/2000Z and begin to diminish around sunset
tonight.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Thursday afternoon through Thursday
evening Bitterroot/Sapphire Mountains...Butte/Blackfoot
Region...Missoula/Bitterroot Valleys.
ID...FIRE WEATHER WATCH from Thursday morning through Thursday
evening Southern Clearwater Mountains.
FIRE WEATHER WATCH from Thursday afternoon through Thursday
evening Eastern Lemhi County...Western Lemhi County.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:46 PM MDT | Special Weather Statement | MSO | Ravalli | 44 min |
| Aug 21, 7:51 PM MDT | Special Weather Statement | MSO | 39 min | |
| Aug 21, 9:32 PM MDT | Special Weather Statement | MSO | Ravalli | 43 min |
| Aug 22, 7:20 AM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 2 more | 7 hr |
| Aug 22, 2:11 PM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 22 hr |
| Aug 22, 2:11 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Lewis and Clark, Madison and 4 more | 31 hr |
| Aug 22, 2:32 PM MDT | Wind Advisory | MSO | Flathead, Lake | 51 hr |
Nearby
Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.